MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09498
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hub of an ultrathane mac-loc locking loop biliary drainage catheter leaked during a liver drainage procedure for a 79-year-old female patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D2a: common device name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b: additional product code: gbo; lje.E1: customer (entity): facility name: (b)(6).H3: device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 18mar2025, it was reported that the leakage was noted after device insertion.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that the hub of an ultrathane mac-loc locking loop biliary drainage catheter leaked during a liver drainage procedure for a 79-year-old female patient.The leakage was noted after device insertion.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The ultrathane mac-loc locking loop biliary drainage catheter was not returned.However, the supplied metal stiffening cannula and statlock catheter stabilization device were returned in sealed packages.No damage was identified with the components returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection are currently in place to prevent the release of nonconforming products related to the reported failure mode.A review of the device history record (dhr) for the device lot and related subassembly lots found no relevant nonconformance that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of dmr and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in-house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.While it is possible that unintentional force on the device due to patient mobility led to the separation of the catheter from the hub, this cannot be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21515591
Report Number1820334-2025-00207
Device Sequence Number12738095
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)270108(10)15834410
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09498
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number15834410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/18/2025
08/05/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/25/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale